Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 159, NWS Topeka, KS

August 8, 20154 counties in Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Aug 8, 2015, 4:14 AM CDT for 4 counties in Kansas. It was in force for 46 min. 12 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2015, 4:14 AM CDT (09:14 UTC)
Expired
Aug 8, 2015, 5:00 AM CDT
In force
46 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 28 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 4:16 AM CDTTSTM WND GST 705 Se Paxico, KS
Aug 8, 4:16 AM CDTNON-TSTM WND GST 705 Se Paxico, KS
Aug 8, 4:18 AM CDTTSTM WND GST 655 Se Paxico, KS
Aug 8, 4:22 AM CDTHAIL 15 Se Paxico, KS
Aug 8, 4:37 AM CDTTSTM WND DMG6 Ne Dover, KSTREES SNAPPED OR UPROOTED. TIME ESTIMATED FROM RADAR
Aug 8, 4:45 AM CDTHAIL 0.883 Se Willard, KS
Aug 8, 4:48 AM CDTTSTM WND GST 607 Wsw Topeka, KSNEAR 28TH STREET AND INDIAN HILLS ROAD
Aug 8, 4:50 AM CDTTSTM WND GST 70Topeka, KSPEAK WIND GUSTS ESTIMATED AROUND 70 MPH AROUND 450 AM CDT IN THE LAKE SHERWOOD AREA OF TOPEKA. EXTENSIVE 2-4 INCH TREE LIMBS DOWN IN THE LAKE SHERWOOD AREA OF SOUTHWEST TOPEKA.
Aug 8, 4:55 AM CDTTSTM WND GST 60Topeka, KSNEAR 29TH AND EVENINGSIDE. TIME ESTIMATED FROM RADAR DATA.
Aug 8, 4:56 AM CDTHAIL 0.883 Ssw Auburn, KS
Aug 8, 5:00 AM CDTTSTM WND DMG6 Ssw Topeka, KSEXTENSIVE TREE DAMAGE NEAR FRENCH MIDDLE SCHOOL AND SOUTH OF 29TH AND FAIRLAWN ROADS.
Aug 8, 5:00 AM CDTTSTM WND GST 652 Sw Topeka, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 9.2 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2015-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1954 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2015-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1954 J/kg
Mixed-layer CIN
-184 J/kg
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

875 
WUUS53 KTOP 080914
SVRTOP
KSC111-139-177-197-081000-
/O.NEW.KTOP.SV.W.0159.150808T0914Z-150808T1000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
414 AM CDT SAT AUG 8 2015

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL SHAWNEE COUNTY IN EAST CENTRAL KANSAS...
  EASTERN WABAUNSEE COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN LYON COUNTY IN EAST CENTRAL KANSAS...
  NORTHWESTERN OSAGE COUNTY IN EAST CENTRAL KANSAS...

* UNTIL 500 AM CDT

* AT 413 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAXICO...
  MOVING SOUTHEAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TOPEKA...ROSSVILLE...ESKRIDGE...DOVER...SILVER LAKE...AUBURN...
  BURLINGAME...MAPLE HILL...HARVEYVILLE...WILLARD AND KEENE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 337 AND 355.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 149 AND 177.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3861 9592 3886 9627 3914 9605 3914 9559
TIME...MOT...LOC 0913Z 298DEG 26KT 3901 9618 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
079 
WWUS53 KTOP 080944
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
444 AM CDT SAT AUG 8 2015

KSC111-080952-
/O.CAN.KTOP.SV.W.0159.000000T0000Z-150808T1000Z/
LYON-
444 AM CDT SAT AUG 8 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LYON COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS 
WEAKENED THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3870 9587 3883 9609 3914 9605 3914 9559
TIME...MOT...LOC 0942Z 279DEG 32KT 3900 9579 

$$

KSC139-177-197-081000-
/O.CON.KTOP.SV.W.0159.000000T0000Z-150808T1000Z/
SHAWNEE-WABAUNSEE-OSAGE-
444 AM CDT SAT AUG 8 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR CENTRAL SHAWNEE...EASTERN WABAUNSEE AND NORTHWESTERN OSAGE
COUNTIES...

AT 442 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PAULINE...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TOPEKA...ROSSVILLE...DOVER...SILVER LAKE...AUBURN...BURLINGAME...
MAPLE HILL...HARVEYVILLE...WILLARD AND KEENE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 70 BETWEEN MILE MARKERS 340 AND 355.
 KANSAS TURNPIKE BETWEEN MILE MARKERS 155 AND 177.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3870 9587 3883 9609 3914 9605 3914 9559
TIME...MOT...LOC 0942Z 279DEG 32KT 3900 9579 

HAIL...1.00IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 11:35 PM CDT, 4 hours 39 minutes earlier.

Area forecast discussion, Aug 7, 11:35 PM CDT, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
1135 PM CDT FRI AUG 7 2015

...AVIATION UPDATE...

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 336 PM CDT FRI AUG 7 2015

ONGOING BAND OF ELEVATED SHOWERS AND THUNDERSTORMS OVER NORTH
CENTRAL KANSAS CONTINUE TO BE ROOTED AROUND 10-12 THOUSAND FEET AS
CEILINGS ARE NOT EVEN BEING MEASURED AT ASOS SITES. PARCELS LIFTED
FROM THIS LEVEL ARE LIKELY REALIZING ON THE ORDER OF 400-800 J/KG OF
CAPE AND RADAR TRENDS SUPPORT THIS AS WELL. THE BAND OF ELEVATED
FORCING/CONVERGENCE/WARM ADVECTION APPEARS LIKELY TO CONTINUE FOR A
WHILE ALTHOUGH INSTABILITY OF THESE ELEVATED PARCELS MAY WANE WITH
TIME. BOTTOM LINE IS THAT THE SCATTERED SHOWERS AND A FEW STORMS
WILL CONTINUE FOR A FEW HOURS BUT LIKELY DECREASE IN COVERAGE DURING
THE EVENING.

FARTHER WEST, A DEEP TROUGH OVER NEVADA WAS SPINNING AMPLE MOISTURE
AND ENERGY NORTHEAST ACROSS THE CENTRAL ROCKIES AND INTO THE PLAINS.
WIDESPREAD PRESSURE FALLS AND A VERY MOIST BOUNDARY LAYER OVER THE
HIGH PLAINS OF COLORADO INTO NORTH TEXAS WILL LIKELY RESULT IN
WIDESPREAD THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING.
THESE STORMS APPEAR LIKELY TO CONGEAL INTO ONE OR MORE CONVECTIVE
CLUSTERS AND MOVE TO THE EAST AND NORTHEAST. THE MOST LIKELY CLUSTER
SEEMS AIMED TO MOVE ACROSS NEBRASKA TONIGHT, BUT MORE RECENT MODEL
RUNS AND OBSERVATIONAL DATA SUGGEST THE POTENTIAL FOR ANOTHER WELL
ORGANIZED CLUSTER TO DEVELOP IN SOUTHWEST KANSAS AND MOVE TOWARD THE
NORTHEAST...LIKELY IMPACTING A GOOD PART OF THE LOCAL FORECAST AREA.
WHILE THUNDERSTORMS ARE LIKELY TO DEVELOP, THEIR EVOLUTION HAS LESS
CONFIDENCE AS THEY WILL INTERACT WITH THE UPPER RIDGE, DRY AIR JUST
ABOVE THE BOUNDARY LAYER, AND A STOUT INVERSION/CAP JUST OFF THE
SURFACE. SO, HAVE LOWER POPS WITH SOUTHERN EXTENT GIVEN THE GREATER
UNCERTAINTY, BUT THE POTENTIAL DOES EXIST FOR WIDESPREAD STORMS
ESPECIALLY OVER THE NORTHERN HALF OF THE FORECAST AREA TONIGHT...
MAINLY AFTER MIDNIGHT. MODERATE INSTABILITY SHOULD BE AVAILABLE FOR
ANY STORMS THAT DO DEVELOP, BUT THE EXTENT OF COLD POOL
ORGANIZATION, ESPECIALLY GIVEN THE STRONG CAP, IS IN QUESTION. WOULD
NOT BE SURPRISED TO SEE AN ORGANIZED COLD POOL SUPPORT DAMAGING WIND
GUSTS INTO PART OF THE AREA...ESPECIALLY NORTH CENTRAL KANSAS...BUT
IT SEEMS UNLIKELY AT THE SAME TIME.

THUNDERSTORMS WILL SHIFT NORTHEAST OF THE AREA ON SATURDAY MORNING
WITH A VERY MOIST BOUNDARY LAYER REMAINING IN PLACE. THE SUN WILL
COME OUT IN FULL FORCE AND EXPECT A VERY HOT DAY WITH HIGHS WELL
INTO THE 90S AND LOWER 100S IN SOME AREAS. WHILE SOME GUIDANCE (GFS
IN PARTICULAR) MIXES VERY DEEP, IT DOES NOT APPEAR REALISTIC AND
HAVE FORECAST CLOSER TO HOW PAST EVENTS HAVE BEHAVED...MAINTAINING A
SHALLOW LAYER OF VERY HIGH NEAR-SURFACE DEWPOINTS AND HIGH HEAT
INDICES THROUGH THE AFTERNOON. WILL NEED TO CLOSELY MONITOR THE
FORECAST, ESPECIALLY FOR DEWPOINTS AND THE BEHAVIOR OF ANY REMNANT
OUTFLOW, AS PARTS OF THE AREA MAY APPROACH THE 110 HEAT INDEX
CRITERIA FOR AN EXCESSIVE HEAT WARNING.

BY LATE IN THE AFTERNOON, EXPECT EXTREME CAPE TO DEVELOP ACROSS
NORTHERN AND EASTERN KANSAS WHILE A REMNANT OUTFLOW BOUNDARY
AND/OR WEAK SYNOPTIC FRONT SETS UP ACROSS PARTS OF THE LOCAL AREA
AND INTO SOUTHEAST NEBRASKA. A BAND OF SEASONALLY STRONG MID LEVEL
FLOW OVER THE TOP OF STRENGTHENING LOW LEVEL FLOW WILL SUPPORT
LARGE LOOPING HODOGRAPHS ACROSS NORTHERN KANSAS AND ANY STORMS
THAT DEVELOP APPEAR LIKELY TO DEVELOP SUPERCELL STRUCTURES. ANY
STORMS IN THE LATE AFTERNOON AND EARLY EVENING WILL POSE A THREAT
FOR RATHER LARGE HAIL, DAMAGING WINDS, AND A NON-ZERO TORNADO
POTENTIAL. THE MAIN QUESTION IS WHERE THOSE STORMS WILL DEVELOP
AND CURRENT SUGGESTIONS POINT TO AREAS NEAR AND NORTH OF THE NE/KS
BORDER.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 336 PM CDT FRI AUG 7 2015

ONGOING CONVECTION MAY LINGER THROUGH THE LATE EVENING HOURS MAINLY
FOR AREAS NORTH OF I-70. DURING THIS TIME FRAME A COLD FRONT
POSSIBLY REINFORCED BY AN OUTFLOW BOUNDARY SHOULD EXTEND FROM FAR
NORTHEAST KS TO CENTRAL KS AND GRADUALLY SLIDE SOUTHWARD OVERNIGHT.
INSTABILITY BEHIND THE FRONT APPEARS TO STILL POSE THE RISK FOR
ELEVATED STORMS, WHILE DEEP LAYER SHEAR IS FORECAST TO DECREASE
OVERALL. THE LOW TEMPERATURES SUNDAY MORNING WILL BE QUITE WARM IN
THE MID TO UPPER 70S WITH THE EXCEPTION OF FAR NORTHERN KS WHERE
PRECIP MAY COOL THINGS OFF A TOUCH. AS THAT FRONT SLIDES SOUTHWARD
THE MODELS ARE HINTING AT WEAK SHORTWAVES TRACKING OVER KS DURING
THE DAY SUNDAY. AS FOR NOW THE COVERAGE APPEARS TO BE SCATTERED DUE
TO THE WEAK LARGE SCALE FORCING. WITH POSSIBLE PRECIP AND CLOUDS
AROUND THE AREA HIGH TEMPERATURES ARE SOMEWHAT UNCERTAIN. BY SUNDAY
EVENING THE FRONT SHOULD REACH THE OK/KS STATE LINE. ALTHOUGH
ELEVATED SHOWERS AND STORMS WILL STILL BE POSSIBLE OVERNIGHT SUNDAY
ESPECIALLY SINCE THE MID/UPPER LEVEL FLOW BECOMES MORE WESTERLY
OPENING THE DOOR FOR MORE WEAK SHORTWAVES TO TRACK OVER THE REGION
WITH THE BETTER CHANCES SOUTH OF I-70. COOLER AIR WILL PUSH
SOUTHWARD ON MONDAY GIVING US HIGHS IN THE MID TO UPPER 80S. MOST OF
THE DAYTIME HOURS SHOULD BE DRY ON MONDAY ALTHOUGH A SHORTWAVE WILL
DIG ACROSS THE UPPER MIDWEST LATE MONDAY BRINGING A SECONDARY
BOUNDARY SOUTHWARD THROUGH NE. STORMS DEVELOPING ON THIS BOUNDARY
COULD GET CLOSE TO FAR NORTHERN KS.

MID WEEK TIME FRAME LOOKS TO BE QUIET WEATHER WISE AT THIS POINT.
BOTH GFS AND ECMWF ARE IN GOOD AGREEMENT EARLY IN THE PERIOD WITH
A LARGE SCALE TROUGH OVER THE WEST AND EAST COAST OF THE CONUS. IN
THE MIDDLE GROUND IS A HIGHLY AMPLIFIED RIDGE OVER THE CENTRAL
CONUS. THE DIFFERENCE COMES LATER IN THE PERIOD WHERE THE GFS DOES
SUGGEST THAT THE RIDGE AXIS WILL BECOME MORE NARROW OVER THE
CENTRAL CONUS BY LATE WEDNESDAY AS A CUT-OFF LOW MAY SET UP ALONG
THE CENTRAL CALIFORNIA COAST. THE MAIN WESTERLIES ARE FORCED
AROUND THE NORTHERN PERIPHERY OF THIS UPPER LOW WHICH COULD ALLOW
FOR A TROUGH TO DIG INTO THE NORTHERN ROCKIES WITH AN ASSOCIATED
DEEPENING LOW MOVING ALONG THE US/CANADIAN BORDER. WITHIN A
LEESIDE TROUGH SETTING UP AND THIS MID TO UPPER LEVEL TROUGH
FEATURE TO THE NORTH, A SURFACE WARM FRONT COULD EXTEND INTO THE
CENTRAL PLAINS AND CAUSE SOME SMALL CHANCES FOR PRECIP BY AROUND
FRIDAY MORNING TIME FRAME. THIS CHANCE LOOKS TO BE MINIMAL AT THIS
POINT, SO OPTED TO KEEP SLIGHT POP CHANCES IN THE FORECAST AT THIS
TIME. TEMPS ARE EXPECTED TO BE IN CHECK DURING THE UPCOMING WEEK WITH
A CANADIAN HIGH PRESSURE RIDGE INFLUENCING THE REGION, SO HIGHS
SHOULD REMAIN IN THE UPPER 80S WITH LOWS IN THE MID TO UPPER 60S.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1135 PM CDT FRI AUG 7 2015

THERE IS QUITE A BIT OF UNCERTAINTY IN WHERE THE MCS WILL GO
DURING THE EARLY MORNING HOURS. THE HRRR HAS BEEN CONSISTENTLY
BRINGING THE ELEVATED STORMS THROUGH EASTERN KS, ALTHOUGH IT SEEMS
TO BE DELAYING THE PROGRESS TO MORE MID MORNING. MEANWHILE THE
OPERATIONAL MODELS CONTINUE TO FOCUS THE MOST LIKELY TRACK OF THE
STORMS ACROSS SOUTHERN NEB AND FAR NORTHERN KS. WITH PROFILER DATA
SHOWING THE DECENT LOW LEVEL JET VEERING TO THE SOUTH AND
SOUTHWEST, THINK THERE IS A CHANCE FOR ELEVATED STORMS TO MOVE
INTO THE TERMINALS SO WILL INCLUDE A VCTS WITH VFR CONDITIONS AND
MONITOR TRENDS.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TO 9 PM CDT SATURDAY FOR KSZ010>012-
021>024-026-034>040-054>056-058-059.

&&

SHORT TERM...BARJENBRUCH
LONG TERM...DRAKE/SANDERS
AVIATION...WOLTERS
Hazardous weather outlook, Aug 7, 3:51 PM CDT, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
351 PM CDT FRI AUG 7 2015

KSZ008>012-020>024-026-034>040-054>056-058-059-082100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
351 PM CDT FRI AUG 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A NARROW BAND OF SCATTERED THUNDERSTORMS WILL MOVE ACROSS PARTS
OF NORTH CENTRAL KANSAS...AND POTENTIALLY INTO EASTERN KANSAS
THIS EVENING. CLOUD TO GROUND LIGHTNING IS THE PRIMARY HAZARD
WITH THESE STORMS.

A LARGE AREA OF THUNDERSTORMS IS EXPECTED TO MOVE FROM WESTERN
KANSAS ACROSS PARTS OF NORTHERN KANSAS AND NEBRASKA OVERNIGHT.
THE BEST CHANCES FOR THUNDERSTORMS IN THE LOCAL OUTLOOK AREA ARE
NORTH OF INTERSTATE 70 AND NEAR THE NEBRASKA BORDER. THERE IS SOME
POTENTIAL FOR DAMAGING WINDS...MARGINALLY SEVERE HAIL...AND
LOCALIZED AREAS OF HEAVY RAIN...MAINLY IN NORTH CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP NEAR THE NEBRASKA
KANSAS BORDER LATE SATURDAY AFTERNOON AND EVENING. IF STORMS
DEVELOP IN THE AREA...THEY MAY BECOME SEVERE WITH VERY LARGE
HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. THERE IS ALSO A SMALL
CHANCE FOR A TORNADO IN FAR NORTHEAST KANSAS.

AFTERNOON HEAT INDICES ALONG AND SOUTH OF INTERSTATE 70 ARE
FORECAST TO REACH 103 TO 110 ON SATURDAY...AND 95 TO 105 ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Aug 8, 1:05 AM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
105 AM CDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 AM     TSTM WND GST     4 N BELLEVILLE          39.88N 97.63W
08/08/2015  E60 MPH          REPUBLIC           KS   TRAINED SPOTTER

&&
Local storm report, Aug 8, 1:28 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
128 AM CDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 AM     TSTM WND DMG     WNW MUNDEN              39.92N 97.54W
08/08/2015                   REPUBLIC           KS   TRAINED SPOTTER

            4 TO 12 INCH TREE LIMBS DOWN. POWER LINES DOWN AND SOME
            STREETS BLOCKED BY DOWNED TREES.

&&

JW
Special weather statement, Aug 8, 1:59 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
159 AM CDT SAT AUG 8 2015

KSZ020-021-080730-
CLAY-CLOUD-
159 AM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLAY AND CLOUD
COUNTIES UNTIL 230 AM CDT...

AT 158 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
AURORA...MOVING EAST AT 45 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CONCORDIA...CLYDE...CLIFTON...MILTONVALE...MORGANVILLE...AURORA...
VINING AND IDANA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3965 9771 3960 9737 3957 9737 3957 9716
      3926 9727 3928 9737 3931 9737 3931 9750
      3938 9787
TIME...MOT...LOC 0658Z 285DEG 41KT 3948 9758
Special weather statement, Aug 8, 3:32 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
332 AM CDT SAT AUG 8 2015

KSZ022-023-036-038-039-080900-
WABAUNSEE-RILEY-POTTAWATOMIE-GEARY-SHAWNEE-
332 AM CDT SAT AUG 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHAWNEE...CENTRAL
WABAUNSEE...SOUTHERN POTTAWATOMIE...EAST CENTRAL GEARY AND
SOUTHEASTERN RILEY COUNTIES UNTIL 400 AM CDT...

AT 331 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
MANHATTAN...MOVING SOUTHEAST AT 30 MPH.

DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WAMEGO...ALMA...ST. MARYS...ST. GEORGE...MAPLE HILL...
MCFARLAND...PAXICO...BELVUE...LOUISVILLE AND VOLLAND.

THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 307 AND 340.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3925 9603 3922 9603 3922 9593 3881 9622
      3906 9668 3937 9652
TIME...MOT...LOC 0831Z 296DEG 28KT 3915 9649
Local storm report, Aug 8, 3:46 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
346 AM CDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0332 AM     TSTM WND GST     MANHATTAN               39.18N 96.57W
08/08/2015  M62 MPH          RILEY              KS   STORM CHASER

            WIND GUST MEASURED ON WEATHER INSTRUMENT ABOUT A BLOCK
            EAST OF KSU CAMPUS.

&&

JW
Local storm report, Aug 8, 4:05 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
405 AM CDT SAT AUG 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0355 AM     TSTM WND GST     5 NW ALMA               39.07N 96.35W
08/08/2015  E60 MPH          WABAUNSEE          KS   TRAINED SPOTTER

&&

JW

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 12:24 AM CDTSpecial Weather StatementTOPRepublic36 min
Aug 8, 12:37 AM CDTSevere Thunderstorm WarningTOPRepublic38 min
Aug 8, 1:01 AM CDTSevere Thunderstorm WarningTOPRepublic, Washington44 min
Aug 8, 1:59 AM CDTSpecial Weather StatementTOPCloud31 min
Aug 8, 2:31 AM CDTAreal Flood AdvisoryTOPCloud, Republic3 hr
Aug 8, 3:32 AM CDTSpecial Weather StatementTOPWabaunsee28 min
Aug 8, 3:44 AM CDTSevere Thunderstorm WarningTOPGeary, Pottawatomie, Riley, Wabaunsee46 min
Aug 8, 4:53 AM CDTSevere Thunderstorm WarningTOPDouglas, Franklin, Jefferson, Osage, Shawnee52 min
Aug 8, 5:23 AM CDTSpecial Weather StatementTOPFranklin, Osage37 min
Aug 8, 6:24 AM CDTSpecial Weather StatementTOPAnderson, Franklin51 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.